MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; TENACULUM FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; TENACULUM FORCEPS
Model Number 420207-10
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis investigations confirmed, the customer reported complaint of failed intuitive motion.The instrument was placed and driven on an in-house system.The instrument passed the recognition and engagement tests.This instruments grip tips were not moving intuitively.They were not following the master tool manipulator (mtm) input commands smoothly.The grips tips were able to open and close properly.However, the yaw and pitch motions appeared be non-intuitive.Instrument was re-tested on a system and confirmed, that output motion wrist was not intuitive and did not correspond to input motion at masters.It was observed, that the roll gear was misaligned by 90 degrees compared to a known good instrument.The roll gear was removed and re-installed in the correct orientation, and this fixed the non-intuitive motion issue upon re-testing.Non-intuitive motion was related to and attributed to the roll gear misalignment.It was also observed, that if the main tube is manually rotated past the roll gear hardstop.The roll gear can pop out of the instrument, causing possible misalignment if re-inserted in a random orientation.
 
Event or Problem Description
It was reported, during a da vinci-assisted myomectomy surgical procedure.The tip of the tenaculum forceps instrument did not adjust well.The site removed/reseated the drape.However, the issue did not resolve.The procedure was completed with a backup instrument.And there was no reported injury.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
TENACULUM FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key17067327
Report Number2955842-2023-15725
Device Sequence Number6129980
Product Code NAY
UDI-Device Identifier00886874111659
UDI-Public(01)00886874111659(10)N10191111
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 01/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420207-10
Device Catalogue Number420207
Device Lot NumberN10191111 999
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/20/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2021
Initial Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexFemale